Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Note on the Bradley and Ramanujan summation

Author: Chu Wenchang
Journal: Proc. Amer. Math. Soc. 124 (1996), 3753-3754
MSC (1991): Primary 33A30; Secondary 05A19
MathSciNet review: 1343730
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The hypergeometric series of Bradley and Ramanujan is evaluated by means of the binomial convolutions of Hagen and Rothe, which presents, alternatively, a short proof of the recent result of Bradley about Ramanujan's enigmatic claim.

References [Enhancements On Off] (What's this?)

  • 1. W. N. Bailey, Generalized Hypergeometric Series, Cambridge University Press, Cambridge, 1935.
  • 2. D. Bradley, On a claim of Ramanujan about certian hypergeometric series, Proc. Amer. Math. Soc.121:4 (1994), 1145-1149. MR 94j:33003
  • 3. W. Ch. Chu, Inversion techniques and combinatorial identities, Boll. UMI(7) 7-B (1993), 737-760. MR 95e:33006
  • 4. W. Ch. Chu & L. C. Hsu, Some new applications of Gould-Hsu inversions, J. Combin. Informat. & System Science 14:1 (1990), 1-4. MR 92c:05018
  • 5. H. W. Gould, Some generalizations of Vandermonde's convolution, Amer. Math. Month.63:1 (1956), 84-91. MR 17:702g

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 33A30, 05A19

Retrieve articles in all journals with MSC (1991): 33A30, 05A19

Additional Information

Chu Wenchang
Affiliation: Istituto di Matematica, “Guido Castelnuovo”, Universit\a‘a degli Studi di Roma “La Sapienza”, Roma, Italia

Keywords: Binomial convolution, Hypergeometric series, The Gauss summation theorem
Received by editor(s): January 3, 1995
Received by editor(s) in revised form: May 23, 1995
Additional Notes: The author was partially supported by IAMI (CNR, Milano), 1994
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society